I have been off of methadone now for 7 days. I went on it to cut down on my pain meds, as I started taking too many a day, and couldn't dose down myself. I am now on 4 norco a day, I make sure NEVER to go over this, as bad as I feel. My only withdrawl symptom right now, apart from just wanting to take more pain meds, is restless leg syndrome....... I have it almost all the time, and am about to go crazy. I am already on Lyrica, not working whatsoever for this, and I feel it is never going to get better....... can someone tell me please if this could be due to going off of methadone. I was at 15 mg, then decided to do a one a day dose down, so it took 15 days. It has been 7 days, and while I feel better overall, this restlessness will not go away. I literally am going insane. I dont have anyone who can understand me.
I have Mirapex starter kit I received from my Doctor a while ago, due to RLS , but didnt feel I needed it then, I do now...... I guess I just need to know if this is normal for getting off of methadone, and if so, after a week, shouldnt it be gone, not worse? My clinic had no answers of what I might feel, although they did seemed very surprised when I got through the 2 week dose down.
Thanks for this board, I hope to find some answers...
Just so I am clear..you went on a Methadone program to help come off of the pain meds, right? Now you went back on the pain pills to help with the Methadone withdrawal? I guess that is where i am confused.
You did a very fast taper, although the dose was relatively low. No doubt you are suffering rls from the withdrawal (Methadone) which has a long half-life so 7 days is not a long time.
I don't know if it effects you but Mirapex actually made my rls worse. It had the opposite effect. The thing that did help me was soaking in a hot tub and putting heat on my calves.
It will get better but it is now complicated by the Norco. You need to ask yourself what is different this time and why you think you can now control your pain pill usage. It seems as though you are stuck on a merry-go-round. You even said that you are wanting more pills which is scary at this point. But I don't know what your goal is.
It is slow tonight but stick around as other members come on and respond. I wish you the best.
ur dose of methadone was 15 mgs???
and now u r on 40 mgs of norco???
which would just bout be an equal dose to 15 mgs of methdone if not a bit more????
Can u clarify???
15 day dose down from 15 mgs of methadone???
I didnt make myself clear, sorry about that. I went on methadone 10 months ago, my highest dose was 50 mg. I started a very slow taper, was tired of waiting, etc and have to move to an area that doesn't have a clinic anyway, ( which knowing what I know now, is wonderful) I am BEYOND happy to be off the methadone, I will be on pain meds most likely for my entire life..... unless I can find something that can help with everyother problem medically etc. I dont have an issue with needing to be on pain meds.. I NOW KNOW to stick to my dosage that is prescribed by my doctor, because of what happened last year with it easily getting out of hand. ( Sorry if this is confusing) My counselor I was seeing explained to me that I should probably never have started methadone, but that is neither her nor there now, for now it is almost a year later, and have been fully off of methadone for a week. I sleep fine, I am tired alot..... i hope this will go away, not so much tired I guess as I am unmotivated... I know mentality has alot to do with this.
The reason I "THOUGHT" I had to get on methadone was dosing down on norco's was difficult...... HA little did I know.......
ok...... fast forward to now.... I am on pain meds, and the reason I have the urge to tek more is this dang restlessness, but I KNOW NOW TO GO THERE AGAIN!!!!! I do not recomment methadone for anyone who is trying to cut down pain meds.... I dont know anything about other drug addiction, so I cannot say for them.
I found this website, and was curious if this RLS could be from methadone..... BUT IN NO WAY I AM GOING BACK TO METHADONE, OR EXTRA PAIN MEDS... I have been very proud that I have stuck to what I need to be at.
so, could this symptoom be from the methadone/ everyday is different, but lately, the RLS in my thighs and forearms ,, well thats the same....... I do feel like any other symptom I can handle..... This is driving me crazy!!!
Thanks everyone for the quick responses, and I apologize for the confusion..... Hope I explained it a bit better...... but a bit longer... ha!!
Oh yes, about the Mirapex, I did read about it, and it can make it worse... forget that lol I dont know what I would do....
Thanks so much,
Dopamine replacement drugs often help rls as it is caused by the sudden withdrawal of the dopamine source from ur system
I am not sure what mirapex does but if it works then thats great
U say "extra pain pills" Do u plan on staying on 4 pills of hydro per day or r u gonna dose down again?
sometimes it is best to bite the bullet and fedding ur body narcotics can be polaying games with ur mind and making things worse
not sure what ur goals r..but good luck in reaching them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.